How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask A. Schuyler, NP Your Own Question
A. Schuyler, NP
A. Schuyler, NP, Nurse Practitioner
Category: Health
Satisfied Customers: 16045
Experience:  Board Certified NP, MS, RN. 25 years private practice & hospitalist
3157612
Type Your Health Question Here...
A. Schuyler, NP is online now
A new question is answered every 9 seconds

What is the intestinal infection called CEDA

Resolved Question:

No Comment Added
Submitted: 9 years ago.
Category: Health
Expert:  A. Schuyler, NP replied 9 years ago.

Hello,

Welcome to JA. I think you must mean Clostridium difficile, often shortened to "C. diff" in the hospital. When someone has been on strong antibiotics, their medication can kill off the "good" intestinal bacterial along with the bacteria it is being prescribed for. When that happens, Clostridium difficile, which normally inhabits everyone's colon with no problem, grows out of bounds, causing an infection. The treatment is metronidazole or vancomycin.

http://www.cdiffsupport.com/aboutcdiff.html

http://www.mayoclinic.com/health/c-difficile/DS00736

A. Schuyler, NP and 5 other Health Specialists are ready to help you

Related Health Questions